5 doctors weighed in:

I was wondering if I could take pepto-bismol to help ease diarrhea caused by antibiotics (Biaxin)?

5 doctors weighed in
Dr. Jeffrey Juchau
Family Medicine
3 doctors agree

In brief: Probiotic

i would use probiotics available at almost every drug store

In brief: Probiotic

i would use probiotics available at almost every drug store
Dr. Jeffrey Juchau
Dr. Jeffrey Juchau
Thank
Dr. John Wigneswaran
Internal Medicine - Nephrology & Dialysis

In brief: Diarrhea

The answer is it depends.
If you do not have an infection, then peptobismol, could help. However if you have an infection related to antibiotic use, such as clostridium difficile, you do not necessarily want to stop the diarrhea which is also helping to clear your gut of bacteria. Talk to your doctor prior to any OTC product.

In brief: Diarrhea

The answer is it depends.
If you do not have an infection, then peptobismol, could help. However if you have an infection related to antibiotic use, such as clostridium difficile, you do not necessarily want to stop the diarrhea which is also helping to clear your gut of bacteria. Talk to your doctor prior to any OTC product.
Dr. John Wigneswaran
Dr. John Wigneswaran
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors